MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880035
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: during embolization procedure, the coil detached prematurely while being placed inside the patient.The dr had to go in with a snare to retrieve the coil.No patient injury reported.Case was completed using a 20cm hydropack instead.Was able to deploy it successfully without issues.Procedure was completed successfully.Patient is fine, procedure was a success.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: corrected "report type" and "outcome attributed to adverse event" in section b.Items returned for evaluation: -pusher.-implant.Items not returned for evaluation: -introducer.-shrink lock.-dispenser hoop.-microcatheter.The visual analysis of the returned items found that the implant was not attached to the pusher but no signs of activation was observed on the pusher heater coil, and the pusher was kinked at the distal section.The implant was returned stretched and entangled at the proximal section and separated from the pusher.The investigation found the pusher's monofilament broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the pusher kinked at the distal section, and the implant stretched and entangled at the proximal section and separated from the pusher; however, no indications of activation using a detachment controller were found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19911444
Report Number2032493-2024-00594
Device Sequence Number20626566
Product Code KRD
UDI-Device Identifier00842429118061
UDI-Public(01)00842429118061(11)240117(17)281231(10)0000498483
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880035
Device Lot Number0000498483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown